MAUDE Adverse Event Report: FORTEC FIBERS, INC. SMARTSCOPE; POWERED LASER SURGICAL INSTRUMENT

FORTEC FIBERS, INC. SMARTSCOPE; POWERED LASER SURGICAL INSTRUMENT
Model Number SU-200-TRUE-RT
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/25/2022
Type of Reportable Event Malfunction
Event or Problem Description
Physician performing ureteroscopy for left ureteral stone and using 272 holmium laser fiber.Mid procedure, surgeon noted laser tip no longer intact.The small, detached tip was briefly seen on the monitor, but with the water running, it was quickly out of sight.The broken tip was not recovered.Urocatch bag searched by rn and no tip visualized.The remaining long laser fiber was removed from the patient and isolated in its original packaging.A new laser fiber was opened, inspected, and used to perform the remaining procedure without complication.Md aware that original laser fiber tip was not recovered.No patient complication observed.

Brand Name
SMARTSCOPE
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
FORTEC FIBERS, INC.
6245 hudson crossing pkwy
hudson OH 44236
MDR Report Key15770326
Report Number15770326
Device Sequence Number5144646
Product Code GEX
UDI-Device Identifier00816901020326
UDI-Public00816901020326
Combination Product (Y/N)N
Initial Reporter StateIL
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 10/25/2022
Report Date (Section F) 10/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSU-200-TRUE-RT
Device Catalogue Number096975
Device Lot NumberM20013
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer11/10/2022
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date11/10/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexMale
Date Report Sent to FDA10/25/2022